MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 09.402.022S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age, date of birth, gender, and weight not available for reporting.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with the radial head prosthesis system on unknown date.On an unknown date patient reported pain.Patient was returned to surgery on (b)(6) 2018 where surgeon intended to remove both the radial head and radial stem.However, only the radial head was able to be removed.The radial stem could not be removed due to bony growth.Surgery was completed with no reported delay.Patient reported to be in stable condition.There is currently no plan to attempt to remove the radial stem.This report is for one (1) 22mm radial head standard height 12.5mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: manufacturing location: supplier nemcomed.Packaged by: monument, manufacturing date: 12-sep-2013, expiration date: 31-aug-2018: part #: 09.402.022s, lot#: 7379068 (sterile) - 22mm cocr radial head standard height/12.5mm - sterile.Quantity 50.Component parts reviewed: part 21022 lot 5317556 and part 41060 lot 7264642 were and they meet specification.Certificate of compliance received from avalign (nemcomed) meet specification.Inspection sheet for incoming final inspection ns051180 rev: c met inspection acceptance criteria.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.A product investigation was conducted.The following investigation flow was performed: adverse event (no reported product problem).Visual inspection performed at customer quality (cq) was not able to confirm the condition of pain and stiffness, which does not agree with the reported complaint condition.The returned radial head shows wear consistent with implantation and explantation, but no damage that would inhibit function or cause pain or stiffness was observed.The returned implant was manufactured in september 2013.Based on the reported information and returned device, this complaint was not able to be confirmed.On 30 december 2016 synthes initiated a voluntary medical device removal (recall) of the depuy synthes radial head prosthesis system and appropriate actions have been taken to address the issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On an unknown postoperative date patient reported pain and stiffness.

Brand Name
22MM COCR RADIAL HEAD STANDARD HEIGHT/12.5MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7463200
Report Number2939274-2018-51933
Device Sequence Number11014801
Product Code KWI
UDI-Device Identifier10886982132598
UDI-Public(01)10886982132598
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number09.402.022S
Device Catalogue Number09.402.022S
Device Lot Number7379068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;